Alert archive / South Dakota / Red Flag Warnings in 2006

Red Flag Warning 4, NWS Aberdeen, SD

July 12, 2006

NWS Aberdeen, SD issued this red flag warning at Jul 12, 2006, 3:59 AM CDT. It took effect at Jul 12, 2006, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2006, 3:59 AM CDT (08:59 UTC)
In effect from
Jul 12, 2006, 12:00 PM CDT
Expired
Jul 12, 2006, 9:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 120859
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
359 AM CDT WED JUL 12 2006

...HOT AND WINDY CONDITIONS EXPECTED THIS AFTERNOON...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ALLOW FOR HOT
TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES DURING THE
AFTERNOON AND EVENING HOURS TODAY. IN ADDITION...SOUTHERLY WINDS
WILL INCREASE AND BECOME GUSTY BY AFTERNOON. AN APPROACHING
SURFACE TROUGH OF LOW PRESSURE BRINGS THE THREAT OF THUNDERSTORMS
TO THE WARNED AREA AS WELL LATE THIS AFTERNOON AND EVENING.

SDZ267>270-121700-
/O.UPG.KABR.FW.A.0001.060712T1800Z-060713T0200Z/
/O.NEW.KABR.FW.W.0004.060712T1700Z-060713T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
359 AM CDT WED JUL 12 2006 /259 AM MDT WED JUL 12 2006/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

TEMPERATURES ARE EXPECTED TO REACH 95 TO 105 DEGREES ACROSS
CENTRAL SOUTH DAKOTA BY THIS AFTERNOON. SOUTHERLY WINDS WILL ALSO
INCREASE TO 20 TO 25 MPH...WITH HIGHER GUSTS. RELATIVE HUMIDITY
VALUES WILL RANGE FROM 20 TO 30 PERCENT. ALONG WITH THE EXTREMELY
DRY CONDITIONS...LIGHTNING IS A THREAT LATE THIS AFTERNOON AND
EVENING AS ISOLATED TO SCATTERED THUNDERTORMS ARE EXPECTED TO
DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
TT
3 follow-up statements
000 
WWUS83 KABR 121650
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
1150 AM CDT WED JUL 12 2006

...EXTREME FIRE DANGER THIS AFTERNOON INTO THE EARLY EVENING...

.AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ALLOW FOR HOT
TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES DURING THE
AFTERNOON AND EVENING HOURS TODAY. IN ADDITION...SOUTHERLY WINDS
WILL INCREASE AND BECOME GUSTY BY AFTERNOON. AN APPROACHING
SURFACE TROUGH OF LOW PRESSURE BRINGS THE THREAT OF THUNDERSTORMS
TO THE WARNED AREA AS WELL LATE THIS AFTERNOON AND EVENING.

SDZ267>270-130100-
/O.CON.KABR.FW.W.0004.060712T1700Z-060713T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
1150 AM CDT WED JUL 12 2006 /1050 AM MDT WED JUL 12 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

TEMPERATURES ARE EXPECTED TO REACH 95 TO 105 DEGREES ACROSS
CENTRAL SOUTH DAKOTA THIS AFTERNOON. SOUTHEAST WINDS WILL ALSO
BE IN THE 20 TO 25 MPH RANGE...WITH HIGHER GUSTS LIKELY. RELATIVE
HUMIDITY VALUES WILL RANGE FROM 20 TO 30 PERCENT DURING MAX HEATING.
ALONG WITH THE EXTREMELY DRY CONDITIONS...LIGHTNING IS A THREAT
LATE THIS AFTERNOON AND EVENING AS ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
TDK
000 
WWUS83 KABR 122042
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
342 PM CDT WED JUL 12 2006

...EXTREME FIRE DANGER INTO THE EARLY EVENING...

.A RIDGE ALOFT WILL CONTINUE TO PROMOTE LOW RELATIVE HUMIDITIES
AND HOT TEMPERATURES ACROSS CENTRAL SOUTH DAKOTA THROUGH THE
EARLY EVENING HOURS. THE WIND WILL ALSO REMAIN GUSTY UNTIL TOWARD
SUNSET.

SDZ267>270-130200-
/O.CON.KABR.FW.W.0004.000000T0000Z-060713T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
342 PM CDT WED JUL 12 2006 /242 PM MDT WED JUL 12 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

TEMPERATURES FROM 95 TO 105 DEGREES ARE EXPECTED THROUGH THE EARLY
EVENING HOURS. SOUTHEAST WINDS WILL ALSO BE IN THE 20 TO 25 MPH
RANGE...WITH SOME HIGHER GUSTS.  RELATIVE HUMIDITY VALUES WILL
RANGE FROM 20 TO 30 PERCENT. ALONG WITH THE EXTREMELY DRY
CONDITIONS...LIGHTNING IS A THREAT LATE THIS AFTERNOON AND EVENING
AS ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$
TDK
000 
WWUS83 KABR 130203
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
903 PM CDT WED JUL 12 2006

SDZ267>270-130315-
/O.EXP.KABR.FW.W.0004.000000T0000Z-060713T0200Z/
LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU-
MISSOURI COTEAU-
903 PM CDT WED JUL 12 2006 /803 PM MDT WED JUL 12 2006/

...RED FLAG WARNING HAS EXPIRED...

TEMPERATURES HAVE DECREASED ACROSS THE AREA THIS EVENING...ALLOWING
RELATIVE HUMIDITIES TO BEGIN TO RECOVER. AS A RESULT...THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. BREEZY SOUTHEASTERLY
WINDS WILL CONTINUE THROUGHOUT THE NIGHT HOWEVER.

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 12, 3:23 AM CDT, 36 minutes earlier.

Area forecast discussion, Jul 12, 3:23 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
323 AM CDT WED JUL 12 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
UPGRADED FIRE WX WATCH TO RED FLAG WARNING FOR CENTRAL SD DURING
THE AFTERNOON AND EVENING HOURS. COMBINATION OF WINDS...RH AND
CLOUD TO GROUND LIGHTNING ASSOCIATED WITH LATE AFTERNOON/EARLY
EVENING THUNDERSTORM POSSIBILITY WARRANTED ISSUANCE. SEVERAL GRASS
FIRES YESTERDAY ACROSS NORTH CENTRAL SOUTH DAKOTA DUE TO LIGHTNING
STRIKES. WITH TEMPS IN THE LOW 100S AND DEWPOINTS IN THE MID
50S...RH VALUES SHOULD BE AROUND THE 20 TO 25 PERCENT RANGE BY
AFTERNOON. WILL ALSO INCLUDE RECORD OR NEAR RECORD HIGHS IN ZONE
WORDING TODAY AS A FEW LOCATIONS WILL COME VERY CLOSE...IF NOT
SURPASS THEM. EXPLORED POSSIBILITY OF HEAT ADVISORY BUT CURRENT
DEWPOINT/HIGH TEMP THINKING GIVES HEAT INDEX VALUES JUST UNDER
CRITERIA SO WILL HOLD OFF ON ANY HEADLINES FOR RIGHT NOW. WITH
HIGHS EXPECTED TO BE NEAR 100 TO 105...WILL NEED DEWPOINTS IN THE
UPPER 50S TO MID 60S TO REACH HEAT INDICES OF 105. DEWPOINTS IN
THIS RANGE ACROSS CENTRAL SD SEEM A BIT HARD TO REACH TODAY.
REGARDLESS...SOMETHING THAT WILL HAVE TO BE MONITORED THROUGHOUT
THE DAY. KEPT MENTION OF ISO STORMS FOR THE AFTERNOON AND INTO THE
EVENING HOURS STARTING IN CENTRAL SD AND PUSHING INTO THE JAMES
RIVER VALLEY LATER. MODERATE INSTABILITY AND STEEPENING LAPSE
RATES SPREAD INTO WESTERN AND CENTRAL SD BY AFTERNOON. DO HAVE A
CONCERN THOUGH...ACTUAL SFC TROUGH DOES NOT MAKE ITS WAY INTO
CENTRAL SD UNTIL VERY EARLY THURS MORNING WHICH SEEMS A BIT SLOWER
THAN MODELS WERE SHOWING YESTERDAY. DIFFICULT TO DETERMINE IF
THERE WILL NEED TO BE THE MOISTURE CONVERGENCE AND LIFT ALONG THE
TROUGH LIKE YESTERDAY TO GET CONVECTION GOING. 12Z MODELS WILL
HOPEFULLY SHED SOME LIGHT ON THIS FOR THE DAY SHIFT. TROUGH
CONTINUES TO MOVE EAST ACROSS THE STATE ON THURS AND HAVE ADDED
SLIGHT CHANCE POPS ACROSS THE EAST DURING THE AFTERNOON AND
EVENING HOURS. SFC DEWPOINTS WILL INCREASE WELL INTO THE 60S BY
AFTERNOON AND MODERATE INSTABILITY WILL DEVELOP. BEST UPPER LEVEL
SUPPORT IS OFF TO THE NORTH. SPC DAY TWO OUTLOOK PUTS EASTERN SD
AND WEST CENTRAL MN IN SLIGHT RISK. SEEMS AS IF CAPPING IS NOT AS
BIG OF AN ISSUE AS WAS THOUGHT EARLIER IN THE WEEK. 700 MB TEMPS
ACROSS THE EAST RUNNING AROUND 11 C ACCORDING TO GFS AND NAM.
SO...NOT OUT OF THE QUESTION TO GET CONVECTION GOING.

.LONG TERM...SATURDAY THROUGH TUESDAY
NO BIG CHANGES MADE TO THE EXTENDED. THE UPPER PATTERN WILL CONTINUE
TO FEATURE BROAD HIGH PRESSURE OVER THE WESTERN AND CENTRAL PART OF
THE COUNTY...WITH A TROUGH DIGGING DOWN THE EAST COAST. A SURFACE
TROUGH/FRONT PUSHES ACROSS THE CWA SATURDAY AFTERNOON AND
EVENING...BUT THE ATMOSPHERE WILL BE TOO STRONGLY CAPPED FOR ANY
CONVECTION TO DEVELOP WITH H7 TEMPS AROUND +16. SURFACE HIGH PRESSURE
PUSHES OVER THE NORTHERN AND CENTRAL PLAINS BEHIND THE EXITING FRONT
LATE SATURDAY NIGHT...AND REMAINS DOMINANT THROUGH TUESDAY WHEN IT
ALSO FINALLY BEGINS TO PUSH EASTWARD. A LEE TROUGH DEVELOPS TUESDAY
AND REACHES THE FAR WESTERN HIGH PLAINS LATE TUESDAY NIGHT...WITH NO
EFFECT ON THE CWA DURING THE EXTENDED PERIOD. THEREFORE...WILL LEAVE
THE ENTIRE PERIOD DRY.

TEMPERATURES WILL BE VERY WARM TO START THE PERIOD...WITH H85 TEMPS
IN THE +27 TO +34 DEGREE RANGE. SOME COOLING NOTED BY SUNDAY...BUT
NOT ANYTHING SIGNIFICANT. MORE COOLING OCCURS MONDAY AND TUESDAY AS
H85 TEMPS FALL BACK INTO THE LOWER 20S...WITH SURFACE TEMPS BACK
DOWN TO NEAR NORMAL BY TUESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
     PM MDT/ THIS EVENING FOR LOWER BAD RIVER-MISSOURI COTEAU-
     UPPER CHEYENNE-UPPER MISSOURI COTEAU.

MN...NONE.
&&

TT/AP
Hazardous weather outlook, Jul 11, 5:07 AM CDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
507 AM CDT TUE JUL 11 2006

MNZ039-046-SDZ005>008-010-011-016>023-034>037-045-048-051-121015-
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-
HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
507 AM CDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS CENTRAL AND
NORTHERN SOUTH DAKOTA WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003-004-009-015-033-121015-
CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-
507 AM CDT TUE JUL 11 2006 /407 AM MDT TUE JUL 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXTREME FIRE DANGER EXISTS ACROSS CENTRAL SOUTH DAKOTA ON
WEDNESDAY DUE TO THE COMBINATION OF LOW RELATIVE HUMIDITY VALUES
AND STRONG SOUTHERLY WINDS. THERE IS ALSO A SLIGHT CHANCE FOR
THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TT

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:19 PM CDTSevere Thunderstorm WarningABRDewey46 min

Nearby

Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.